Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 16, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 6, 2018, 4:33 PM CDT for Burt County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 6, 2018, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Burt County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WFUS53 KOAX 062133
TOROAX
NEC021-062200-
/O.NEW.KOAX.TO.W.0016.180606T2133Z-180606T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
Issued by National Weather Service Hastings NE
433 PM CDT WED JUN 6 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Burt County in east central Nebraska...
* Until 500 PM CDT
* At 433 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Lyons, or 41 miles south of Sioux City,
and is nearly stationary.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Craig around 500 PM CDT.
Other locations impacted by this tornadic thunderstorm include Summit
Lake State Recreation Area and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4195 9614 4194 9615 4192 9614 4191 9616
4188 9615 4187 9615 4172 9623 4184 9656
4185 9655 4200 9639
TIME...MOT...LOC 2133Z 024DEG 3KT 4190 9633
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
HeinleinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:13 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 6, 3:13 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 313 PM CDT Wed Jun 6 2018 .SHORT TERM...(Tonight through Saturday) Issued at 312 PM CDT Wed Jun 6 2018 An upper level ridge remained in place over the central CONUS today. Locally, isolated showers and storms continued to diminish as they drifted across northeast Nebraska and southwest Iowa late this morning. It was another hot day as temperatures climbed to around 10 degrees above normal, reaching the low to mid 90s across southeast Nebraska and southwest Iowa. A few areas of convection were beginning to bubble around 3pm this afternoon from northwest Iowa through south-central Nebraska. More showers and storms will continue to develop along an old outflow boundary from an MCS that moved through Minnesota early this morning. CAMs continue to depict storms popping up across central Iowa shortly before 00Z this evening, and gradually develop west along the boundary into eastern Nebraska. Storms will then surge southeast, reaching the northern Missouri border after midnight. The SPC has placed us in a Slight Risk for severe storms this evening. Abundant low level moisture will help produce around 4000 J/kg of CAPE across the region. While this large amount of instability will be enough to create intense updrafts, capable of producing some large hail and strong winds, shear will be a limiting factor these storms. With only 20 to 35 kts of 0-6km bulk shear, it seems as though storms may struggle to stay organized, especially in eastern Nebraska. Additional showers and storms will develop across west-central portions of Nebraska and Kansas overnight as an upper level disturbance tracks along the ridge. Supported by the low level jet, this convection will likely bring lingering precipitation to the forecast area through Thursday morning. There may be a brief lull in convective activity late morning/early Thursday afternoon before showers and storms are kicked off once again around 00Z Friday. For now we will remain in a Marginal Risk for severe storms. While the bulk shear may be slightly better, up to 40 kts, instability is less impressive. Relief from the heat will come Thursday with highs only in the low to mid 80s. .LONG TERM...(Saturday night through Wednesday) Issued at 312 PM CDT Wed Jun 6 2018 Showers and storms will move out of the region Friday morning, allowing afternoon temperatures to climb back towards 90. Yet another weak disturbance will track along the ridge Friday night, into Saturday morning, followed by another ripple in the upper level flow Saturday night. Temperatures over the weekend will remain in the upper 80s and lower 90s. The ridge across the nation's midsection will finally be broken down early next week, as a large low pressure system pushes into western Canada. While models diverge on solutions in regards to precipitation, they do agree that a cold front associated with this system will bring temperatures back down into the mid 80s through much of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday morning) Issued at 125 PM CDT Wed Jun 6 2018 VFR conditions will prevail this afternoon outside isolated TSRA areas. Some solutions have TSRA near KOMA, while others are farther north. For now, included VCTS/TSRA mention at both KOFK/KOMA after 23Z and VCTS at KLNK later tonight. Some 10 to 20kts winds this afternoon form the south at KOMA and KLNK. Also mentioned gusty winds with the TSRA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...Zapotocny
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 349 PM CDT Wed Jun 6 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 349 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Isolated to scattered severe storms will be possible tonight. The primary hazards will be damaging winds,large hail, lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday On and off thunderstorm chances will continue into early next week with isolated severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Special weather statement, Jun 6, 4:01 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska Issued by National Weather Service Hastings NE 401 PM CDT WED JUN 6 2018 IAZ043-055-NEZ034-062145- Monona IA-Harrison IA-Burt NE- 401 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA... NORTHWESTERN HARRISON AND EASTERN BURT COUNTIES UNTIL 445 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Tekamah, or 43 miles south of Sioux City, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tekamah, Mondamin, Pisgah, Blencoe, Magnolia, Little Sioux, Pelican Point State Recreation Area, Willow Lake Recreation Area, Little Sioux Scout Ranch and Preparation Canyon State Park. A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern and west central Iowa...and east central Nebraska. LAT...LON 4184 9635 4200 9623 4182 9569 4159 9587 TIME...MOT...LOC 2100Z 299DEG 21KT 4189 9621 Heinlein
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:01 PM CDT | Special Weather Statement | OAX | Burt | 44 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 6, 4:56 PM CDT | Tornado Warning | OAX | Burt | 34 min |
| Jun 6, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 6, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 48 min |
| Jun 6, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 29 min |
| Jun 6, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 46 min |
| Jun 6, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 45 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 42 min |
| Jun 6, 6:19 PM CDT | Flash Flood Warning | OAX | Burt, Cuming | 4 hr |
| Jun 6, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 6, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 25 min |
| Jun 6, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 30 min |
| Jun 6, 6:49 PM CDT | Special Weather Statement | OAX | Stanton | 26 min |
| Jun 6, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 48 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.